Alert archive / Wyoming / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Riverton, WY

July 20, 20229 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jul 20, 2022, 1:13 PM MDT for 9 counties in Wyoming. It took effect at Jul 21, 2022, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2022, 1:13 PM MDT (19:13 UTC)
In effect from
Jul 21, 2022, 12:00 PM MDT
Expired
Jul 22, 2022, 8:00 PM MDT
In force
32 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 50 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2022-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2022-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5121 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS85 KRIW 201913
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
113 PM MDT Wed Jul 20 2022

WYZ283-288-211300-
/O.UPG.KRIW.FW.A.0002.220721T1800Z-220722T0200Z/
/O.NEW.KRIW.FW.W.0002.220721T1800Z-220723T0200Z/
Upper Wind River Basin/Wind River Basin-
East Wind River Mountains/South Shoshone NF-
113 PM MDT Wed Jul 20 2022

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT
FRIDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from 12 PM Thursday to 8 PM MDT 
Friday. The Fire Weather Watch is no longer in effect.

* IMPACTS: Low humidity...above normal temperatures...and gusty
  westerly wind will create erratic fire behavior and new fire
  starts.

* AFFECTED AREA: 
  In Central WY...Fire Weather Zones 283 and 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: West 12 to 20 mph with gusts 25 to 35 mph.

* HUMIDITY: As low as 10 percent.

* TEMPERATURES: Highs 90 to 95...with 75 to 85 mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-281-211300-
/O.NEW.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/
Natrona County/Casper BLM-Johnson County/Casper BLM-
113 PM MDT Wed Jul 20 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

The National Weather Service in Riverton has issued a Fire Weather
Watch, which is in effect from Friday afternoon through Friday
evening.

* IMPACTS: Low humidity...above normal temperatures...and gusty
  west to northwest wind will create erratic fire behavior and new
  fire starts.

* AFFECTED AREA: 
  In Central WY Fire Zone....280.
  In North Central WY Fire Zone....281.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.
  In North Central WY...Johnson.

* WIND: West to Northwest 12 to 20 mph with gusts around 30 mph.

* HUMIDITY: As low as 12 percent.

* TEMPERATURES: Highs in the lower to mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

WYZ414>416-211300-
/O.NEW.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/
Salt and Wyoming Ranges/West Zone Bridger Teton NF-
North Zone Bridger Teton NF and Grand Teton NP-
West Wind River Mountains/East Zone Bridger Teton NF-
113 PM MDT Wed Jul 20 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

The National Weather Service in Riverton has issued a Fire Weather
Watch, which is in effect from Friday afternoon through Friday
evening.

* IMPACTS: Low humidity...above normal temperatures...and gusty
  westerly wind will create erratic fire behavior and new fire 
  starts.  

* AFFECTED AREA: 
  In Northwest WY Fire Zone....415.
  In West Central WY Fire Zones...414...416.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In North Central WY...Park.
  In West Central WY...Lincoln...Sublette...Teton.

* WIND: West 15 to 20 mph with gusts up to 35 mph.

* HUMIDITY: 16 to 22 percent.

* TEMPERATURES: Highs in the mid to upper 80s in the valleys, with
  72 to 82 in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

http://weather.gov/riverton
5 follow-up statements
358 
WWUS85 KRIW 210938
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
338 AM MDT Thu Jul 21 2022

WYZ283-288-212200-
/O.CON.KRIW.FW.W.0002.220721T1800Z-220723T0200Z/
Upper Wind River Basin/Wind River Basin-
East Wind River Mountains/South Shoshone NF-
338 AM MDT Thu Jul 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
FRIDAY...

* IMPACTS: Low Humidities...Gusty Winds...and Scattered Dry 
  Thunderstorms Friday may create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zones 283 and 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: On Thursday, northwest 15 to 20 mph with gusts to 30 mph.
  On Friday, southwest 15 to 20 mph with gusts to 30 mph. Brief
  higher gusts of 40 to 50 mph are possible in thunderstorm
  outflows Friday afternoon and evening.

* HUMIDITY: 10 to 15 percent.

* TEMPERATURES: Highs 90 to 95, with 70s in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-281-212200-
/O.CON.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/
Natrona County/Casper BLM-Johnson County/Casper BLM-
338 AM MDT Thu Jul 21 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* IMPACTS: Low Humidities...Gusty Winds...and Scattered Dry
  Thunderstorms may create erratic fire behavior and new fire 
  starts. 

* AFFECTED AREA: 
  In Central WY Fire Zone....280.
  In North Central WY Fire Zone....281.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.
  In North Central WY...Johnson.

* WIND: West 15 to 20 mph with gusts to 30 mph. Brief higher gusts
  of 40 to 50 mph are possible in thunderstorm outflows Friday 
  afternoon and evening.

* HUMIDITY: 8 to 15 percent.

* TEMPERATURES: Highs in the mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

WYZ414>416-212200-
/O.CON.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/
Salt and Wyoming Ranges/West Zone Bridger Teton NF-
North Zone Bridger Teton NF and Grand Teton NP-
West Wind River Mountains/East Zone Bridger Teton NF-
338 AM MDT Thu Jul 21 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* IMPACTS: Low Humidities...Gusty Winds...and Scattered Dry
  Thunderstorms may create erratic fire behavior and new fire
  starts. 

* AFFECTED AREA: 
  In Northwest WY Fire Zone....415.
  In West Central WY Fire Zones...414...416.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In North Central WY...Park.
  In West Central WY...Lincoln...Sublette...Teton.

* WIND: West 15 to 20 mph with gusts to 35 mph. Brief higher gusts
  of 40 to 50 mph are possible in thunderstorm outflows Friday 
  afternoon and evening.

* HUMIDITY: 15 to 25 percent.

* TEMPERATURES: Highs in the mid to upper 80s in the valleys, with
  70s in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

http://weather.gov/riverton
060 
WWUS85 KRIW 212036
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
236 PM MDT Thu Jul 21 2022

WYZ280-281-221100-
/O.UPG.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/
/O.EXB.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
Natrona County/Casper BLM-Johnson County/Casper BLM-
236 PM MDT Thu Jul 21 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Friday. the Fire
Weather Watch is no longer in effect.

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with existing or new
  fires. 

* AFFECTED AREA: 
  In Central WY Fire Zone....280.
  In North Central WY Fire Zone....281.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.
  In North Central WY...Johnson.

* WIND: West 15 to 20 mph with gusts up to 35 mph.

* HUMIDITY: As low as 10 percent.

* TEMPERATURES: Highs in the mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ414>416-221100-
/O.UPG.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/
/O.EXB.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
Salt and Wyoming Ranges/West Zone Bridger Teton NF-
North Zone Bridger Teton NF and Grand Teton NP-
West Wind River Mountains/East Zone Bridger Teton NF-
236 PM MDT Thu Jul 21 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Friday. the Fire
Weather Watch is no longer in effect.

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with existing or new
  fires. 

* AFFECTED AREA: 
  In Northwest WY Fire Zone....415.
  In West Central WY Fire Zones...414...416.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In North Central WY...Park.
  In West Central WY...Lincoln...Sublette...Teton.

* WIND: West 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY: As low as 15 percent.

* TEMPERATURES: Highs in the upper 70s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ282-221100-
/O.EXB.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
South Big Horn Basin/Worland BLM-
236 PM MDT Thu Jul 21 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Friday.

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with existing or new
  fires. 

* AFFECTED AREA: 
  In North Central WY...Fire Weather Zone 282.

* COUNTIES AFFECTED: 
  In North Central WY...Hot Springs...Washakie.

* WIND: Southwest 15 to 20 mph with gusts up to 35 mph.

* HUMIDITY: As low as 11 percent.

* TEMPERATURES: Highs in the mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ283-288-221100-
/O.CON.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/
Upper Wind River Basin/Wind River Basin-
East Wind River Mountains/South Shoshone NF-
236 PM MDT Thu Jul 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with existing or new
  fires. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zones 283 and 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: West 15 to 25 mph with gusts up to 40 mph.

* HUMIDITY: As low as 10 percent.

* TEMPERATURES: Highs in the upper 80s. Lows in the upper 50s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
213 
WWUS85 KRIW 220910
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
310 AM MDT Fri Jul 22 2022

WYZ283-288-230200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/
Upper Wind River Basin/Wind River Basin-
East Wind River Mountains/South Shoshone NF-
310 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds may lead to erratic fire behavior. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zones 283 and 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: Southwest 15 to 25 mph with gusts up to 35 mph. Isolated
  showers and thunderstorms could bring brief erratic 40 to 50 mph
  gusts.

* HUMIDITY: 12 to 18 percent.

* TEMPERATURES: Highs in the mid 90s in the basin, with 70s in the
  mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-281-230200-
/O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
Natrona County/Casper BLM-Johnson County/Casper BLM-
310 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds may lead to erratic fire behavior. 

* AFFECTED AREA: 
  In Central WY Fire Zone....280.
  In North Central WY Fire Zone....281.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.
  In North Central WY...Johnson.

* WIND: West 15 to 20 mph with gusts up to 35 mph. Isolated showers
  and thunderstorms could bring brief erratic 40 to 50 mph gusts.

* HUMIDITY: 8 to 12 percent.

* TEMPERATURES: Highs in the mid to upper 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ414>416-230200-
/O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
Salt and Wyoming Ranges/West Zone Bridger Teton NF-
North Zone Bridger Teton NF and Grand Teton NP-
West Wind River Mountains/East Zone Bridger Teton NF-
310 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds may lead to erratic fire behavior. 

* AFFECTED AREA: 
  In Northwest WY Fire Zone....415.
  In West Central WY Fire Zones...414...416.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In North Central WY...Park.
  In West Central WY...Lincoln...Sublette...Teton.

* WIND: West 15 to 25 mph with gusts up to 35 mph. Isolated showers
  and thunderstorms could bring brief erratic 40 to 50 mph gusts.

* HUMIDITY: 12 to 18 percent.

* TEMPERATURES: Highs in the mid to upper 80s in the valleys, with
  70s in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ282-230200-
/O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
South Big Horn Basin/Worland BLM-
310 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds may lead to erratic fire behavior. 

* AFFECTED AREA: 
  In North Central WY...Fire Weather Zone 282.

* COUNTIES AFFECTED: 
  In North Central WY...Hot Springs...Washakie.

* WIND: Southwest 15 to 20 mph with gusts up to 30 mph. Isolated
  showers and thunderstorms could bring brief erratic 40 to 50 mph
  gusts.

* HUMIDITY: 8 to 12 percent.

* TEMPERATURES: Highs in the mid to upper 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
687 
WWUS85 KRIW 221731
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
1131 AM MDT Fri Jul 22 2022

WYZ283-288-230200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/
Upper Wind River Basin/Wind River Basin-
East Wind River Mountains/South Shoshone NF-
1131 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with any new or existing
  fires. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zones 283 and 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: Southwest 15 to 25 mph with gusts up to 40 mph.

* HUMIDITY: As low as 11 percent.

* TEMPERATURES: Highs in the upper 80s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-281-230200-
/O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
Natrona County/Casper BLM-Johnson County/Casper BLM-
1131 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with any new or existing
  fires.  

* AFFECTED AREA: 
  In Central WY Fire Zone....280.
  In North Central WY Fire Zone....281.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.
  In North Central WY...Johnson.

* WIND: West 10 to 20 mph with gusts up to 35 mph.

* HUMIDITY: As low as 9 percent.

* TEMPERATURES: Highs in the mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ414>416-230200-
/O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
Salt and Wyoming Ranges/West Zone Bridger Teton NF-
North Zone Bridger Teton NF and Grand Teton NP-
West Wind River Mountains/East Zone Bridger Teton NF-
1131 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with any new or existing
  fires.  

* AFFECTED AREA: 
  In Northwest WY Fire Zone....415.
  In West Central WY Fire Zones...414...416.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In North Central WY...Park.
  In West Central WY...Lincoln...Sublette...Teton.

* WIND: West 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY: As low as 15 percent.

* TEMPERATURES: Highs in the upper 70s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ282-230200-
/O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/
South Big Horn Basin/Worland BLM-
1131 AM MDT Fri Jul 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty
  Winds will create erratic fire behavior with any new or existing
  fires.  

* AFFECTED AREA: 
  In North Central WY...Fire Weather Zone 282.

* COUNTIES AFFECTED: 
  In North Central WY...Hot Springs...Washakie.

* WIND: Southwest 10 to 20 mph with gusts up to 30 mph.

* HUMIDITY: As low as 10 percent.

* TEMPERATURES: Highs in the mid 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Team Riverton/21
345 
WWUS85 KRIW 230214
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
814 PM MDT Fri Jul 22 2022

WYZ280>283-288-414>416-230315-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/
Natrona County/Casper BLM-Johnson County/Casper BLM-
South Big Horn Basin/Worland BLM-
Upper Wind River Basin/Wind River Basin-
East Wind River Mountains/South Shoshone NF-
Salt and Wyoming Ranges/West Zone Bridger Teton NF-
North Zone Bridger Teton NF and Grand Teton NP-
West Wind River Mountains/East Zone Bridger Teton NF-
814 PM MDT Fri Jul 22 2022

...RED FLAG WARNING HAS EXPIRED...

Though showers and thunderstorms with gusty outflow wind gusts may
linger through the evening, relative humidities have improved and 
are no longer meeting critical thresholds. Thus, the Red Flag 
Warnings have been allowed to expire. 

$$

http://weather.gov/riverton

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 20, 12:06 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 20, 12:06 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1206 PM MDT Wed Jul 20 2022

.SHORT TERM...Today through Thursday
Issued at 202 AM MDT Wed Jul 20 2022

West to northwest flow aloft will occur across the Cowboy State
today, with the Four Corners high shifting a bit further south over
central AZ/NM and upper lows over the Upper Midwest and central
Canada. Smoke from the Moose Fire in ID will be across Johnson and
Natrona counties and the Bighorn Basin this morning. Remnants of
convection over northern NV/UT Tuesday afternoon have died out
this morning. This energy will spread into southern portions of
the CWA this afternoon, which could lead to isolated showers and
thunderstorms being possible from Afton and Big Piney to western
portions of Sweetwater County. Otherwise, conditions will remain
hot (but seasonal) and dry. Winds will generally be light, with
gusts of 25 to 30 mph occurring over the mountains and portions of
Sublette, Sweetwater and Natrona counties. Fire weather
conditions will be elevated, as relative humidity values will be
critical (< 15%) across much of the CWA. No warnings will be
issued for this afternoon, due to winds not reaching criteria for
a prolonged period.

Similar conditions will return Thursday, with lower chances for
precipitation and stronger winds. 700mb west-northwest winds will
increase to 20 to 30 kt over northern and central portions. The
atmosphere will be well mixed with RH values remaining in the lower
teens, leading to wind gusts of 25 to 30 mph occurring across
central and southern portions. Will issue a Fire Weather Watch for
the Wind River Basin and the east slopes of the Wind River
Mountains, where fuels are currently critical.

.LONG TERM...Thursday night through Tuesday
Issued at 202 AM MDT Wed Jul 20 2022

Thursday night into Friday will see a ridge slide eastward across
the forecast area, flattening out slightly and then followed by a
shortwave trough on Saturday. Temperatures on Friday will remain
around 5 degrees above normal with dry conditions. By the
afternoon, flow will become more southwesterly allowing for the
advection of some moisture and increased chances of convection,
mainly across the west. Pressure gradient will also increase, for
gusty winds in the late afternoon and evening. Gusts to 30 mph are
still indicated. Saturday will see just very isolated showers, if
any, with cooler temperatures. Sunday will see a minor trough
push across the region, bringing another round of afternoon and
evening convection, with activity lingering a bit longer in the
east, across Johnson and Natrona counties.

Models continue to show a deeper trough moving across southern
Canada Monday and Tuesday, with upper flow veering to the west-
northwest. This will bring dry conditions to the southwest, with
afternoon and evening convection across northern and eastern
portions of the forecast area. There looks to be the tail end of
shortwave energy sliding in, however moisture still appears
minimal, so precipitation chances do not look great. A weak cold
front pushes south late Monday and Monday night east of the
Continental Divide, bringing more seasonal temperatures for
Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1147 AM MDT Wed Jul 20 2022

VFR conditions will occur through the period. Gusty northwest winds
developing this afternoon will continue through around sunset,
becoming lighter overnight. An isolated shower or thunderstorm is
possible this afternoon across far southwestern Wyoming.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued AT 202 AM MDT Wed Jul 20 2022

Hot, but seasonal, temperatures and mainly dry conditions will
occur across the forecast area today. Any shower/thunderstorm
activity will be very isolated over zones 277/278/279 this
afternoon. Fire weather conditions will be elevated across all
but western zones, due to critical RHs. These RH values will
remain in place through the rest of the week. Wind gusts of 25 to
30 mph will occur over the mountains and mainly zones
278/279/289. A Fire Weather Watch will be in effect for Thursday
for zones 283/288, as west to northwest winds with gusts of 25 to
30 mph will occur. Additionally, RH recovery will be fair to poor
east of the Divide and zones 279/289 tonight and Thursday night.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for WYZ283-288.

&&

SHORT TERM...LaVoie
LONG TERM...Swanson
AVIATION...Myers
FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 20, 2:04 AM MDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
204 AM MDT Wed Jul 20 2022

WYZ001>020-022>030-210815-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
204 AM MDT Wed Jul 20 2022

...Fire Weather Watch in effect for portions of Fremont County
Thursday Afternoon and Evening...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Elevated fire weather for portions of central and southern
Wyoming.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...Critical fire weather conditions expected for portions
of Fremont County. Elevated fire weather conditions east of the
Divide and across southern portions of Wyoming.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions, according to standard operating procedures.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:28 AM MDTFire Weather WatchRIWFremont11 hr
Jul 20, 1:13 PM MDTFire Weather WatchRIWFremont, Johnson, Lincoln, Natrona, Park, Sublette and 1 more25 hr

Nearby

Red Flag Warnings in Wyoming, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.